MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3216C145E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Abdominal Pain (1685); Aneurysm (1708); Injury (2348)
Date of Event 07/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of medical devices: information references the main component of the system.Other relevant device(s) are: product id: etlw1624c93e, serial/lot #: (b)(4), ubd: 26-jun-2019, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 53mm diameter abdominal aortic aneurysm.It was reported that approximately one week later the patient presented emergently with abdominal pain.A ct scan was performed and a possible type ii or iv endoleak was identified.A type iii junctional endoleak at the flow divider was also observed.Intervention was performed the following day to reline and extend the left limb and resolve the type iii endoleak however the possible type ii or type iv endoleak persisted.The patient again presented emergently approximately four weeks later with the same vague abdominal symptoms and was re-imaged.It was determined that the aaa was effectively excluded, however the possible type ii/iv endoleaks remain.The patient was discharged home.Per the physician, the cause of the event was due to poor gate overlap and noted that when choosing the contra limb length it was felt a 124 length might be too long (and cover the hypogastric) so a 93mm length limb was chosen with a plan to stretch and lengthen.It appears in doing so adequate junctional overlap in the gate was not achieved.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause and source of the reported endoleak could not be determined from the films provided.Angiograms returned during implant confirmed that the contra limb was overlapping the gate ~25mm; less than the recommended 35mm overlap.Contrast injection revealed widespread blush primarily coming from along the left side of the bifurcate, from near the level of the flow divider as well as from the left side of the contra limb just below the gate ring, which appeared most likely to have been an acute type iv endoleak.Ct¿s from 8 days post-implant showed contrast within the sac coming from near the level of the bifurcate flow divider, and extending along the anterior of the aaa sac down to near the distal aorta just below the level of the gate ring.The source & type of endoleak could not be determined.Angiograms returned during an intervention 9 days post-implant again showed a slight amount of contrast blush coming from the same location seen during implant.After the entire contra/left limb had bee n relined, final angiogram showed likely resolution of the contrast seen just below the gate ring; however, the previously seen contrast blush near the flow divider was still present.The final ct¿s returned from 6 weeks post-implant showed no aaa size increase and no clear endoleak.While a type iii endoleak cannot be ruled out, this appears most likely to have been a late type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this likely type iv endoleak.A type ii endoleak also cannot be ruled out; however, the source of possible retrograde flow could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7756790
Report Number2953200-2018-01143
Device Sequence Number19271795
Product Code MIH
UDI-Device Identifier00613994990983
UDI-Public00613994990983
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2018
Device Model NumberETBF3216C145E
Device Catalogue NumberETBF3216C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer08/10/2018
08/08/2018
11/13/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date09/03/2018
10/02/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR